Jump to content
CrazyBoards.org

wellbutrin overdose questions


Recommended Posts

So it's 2 am and I'm sitting in a the ICU with my teenage son. He took an overdose of his wellbutrin last night (he's BP 2 like me). After about 24 hours he's starting to do better but still isn't where he needs to be yet. He had at least two seizures that wwe know of. His heart beat still isn't right and he's still a bit disoriented.

 

Does anyone know much about wellbutrin overdose? any possible long-term damage? any info would be appreciated.

Link to comment
Share on other sites

Ick.

 

I'm really sorry you're going through that.

 

As you've already found out, overdoses carry a strong seizure risk.

 

Because of how it's metabolized in the liver, there is a risk of liver damage with an overdose IIRC.  

 

from rxlist: <http://www.rxlist.com/wellbutrin-xl-drug/overdosage-contraindications.htm>

 

 

Overdoses of up to 30 g or more of bupropion have been reported. Seizure was reported in approximately one third of all cases. Other serious reactions reported with overdoses of bupropion alone included hallucinations, loss of consciousness, sinus tachycardia, and ECG changes such as conduction disturbances (including QRS prolongation) or arrhythmias. Fever, muscle rigidity, rhabdomyolysishypotension, stupor, coma, and respiratory failurehave been reported mainly when bupropion was part of multiple drug overdoses.

Although most patients recovered without sequelae, deaths associated with overdoses of bupropion alone have been reported in patients ingesting large doses of the drug. Multiple uncontrolled seizures, bradycardia, cardiac failure, and cardiac arrest prior to death were reported in these patients.

 

 

In all likelihood he'll be fine though.

Link to comment
Share on other sites

Thanks for painting that rosie picture, velvet ...

 

Anyway I am sure your son is going to do just fine! If he is aware of his surroundings even the least bit (disoriented I know, but he's not unconscious right?) then there is some excellent hope right there! We are pulling for him and you! Keep us updated!

Link to comment
Share on other sites

I overdosed on Wellbutrin a couple years ago. I think I took about 1500mg within a 4 hour period and it didn't start to effect me until around 8 hours after taking it. I noticed my mouth becoming dry, my heart beating faster, feeling anxiety which turned into feeling confused and unable to focus. My hands became increasingly shaking until my whole body was really shaky. I had a headache and felt extremely nauseous. Within a few more hours I was having delusions and hallucinations and was totally psychotic. I could still grasp reality and called over my boyfriend at the time who came to be with me through it. It was pretty scary and I remember us mulling over whether or not I should go to the hospital. These effects started to wind down after about 12 sleepless hours.

 

I was lucky I didn't have any seizures. I hope your son recovers safely and I'm sorry you're having to go through this. Sounds like he's starting to get the medication out of his system... I think he will come out healthy although definitely will need some support and love from you.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...